MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONTINUUM TM SHELL CLUST 56 KK; PROSTHESIS, HIP

ZIMMER BIOMET, INC. CONTINUUM TM SHELL CLUST 56 KK; PROSTHESIS, HIP
Catalog Number 00875705601
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the curved impactor failed and the cup could not be removed from the impactor.Another was used to complete the procedure.There was no harm or health consequences to the patient.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: inserter: 0001822565-2023-02902 d10: cat #: 00780402520 / hybrid offset shell inserter / lot # 61841093 product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Visual examination of the returned product identified the shaft and strike plate of the device have impact marks.The threaded tip of the shaft has fractured along with the bolt.When the hex is turned the threads do not turn with it.The bolt is hidden so no photos were able to be taken.Due to the fracture the threads were not evaluated with a gauge.The shell show no visible damage.Due to the shell being used no further analysis was done on the threads.The complaint was confirmed based on the evaluation of the returned products.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
CONTINUUM TM SHELL CLUST 56 KK
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17974396
Report Number0001822565-2023-02903
Device Sequence Number11642295
Product Code JDI
UDI-Device Identifier00889024151437
UDI-Public(01)00889024151437(17)330612(10)65966851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00875705601
Device Lot Number65966851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown